MAUDE Adverse Event Report: MO016 MO-MOBERLY COLD PACK, XSMALL, 5X5.5IN, BULK; PACK, HOT OR COLD, DISPOSABLE

MO016 MO-MOBERLY COLD PACK, XSMALL, 5X5.5IN, BULK; PACK, HOT OR COLD, DISPOSABLE
Model Number 103B
Health Effect - Clinical Codes Burn, Thermal (2530); Partial thickness (Second Degree) Burn (2694)
Date of Event 06/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history record review was completed on the reported lot v6b078.The lot was found to have been manufactured and released to predetermined specifications.No anomalies were found during review of the records.At the time of this investigation the sample was not returned, therefore the root cause could not be determined.A corrective action will not be initiated at this time, however the manufacturing site will keep monitoring the incoming complaints.
 
Event or Problem Description
Patient reports that she had surgery at (b)(6) in (b)(6) and that the hospital provided her with four cardinal health ice packs.On or around (b)(6) 2018 patient states she squeezed and shook the 2 she hadn't used, one was catalog number 103b lot v6b078 and reportedly wrapped it in a towel and placed it on her lower back.She reports that she reportedly woke up to 2nd degree thermal burns from the cold pack(s).She reports she has been seen in the emergency room (er) on 2 occasions and was provided pain medication through an iv (dilaudid and fentanyl).She was provided a medication for nausea.She was given antibiotic ointment to administer 3 times a day and was told to wash and wrap the wound.There was redness and blisters on her lower back.She reports they have now scabbed and are peeling.
 
Additional Manufacturer Narrative
One sample was received by the manufacturing site on 7/12/2018 for investigation from the customer.The sample review did not identify any issues with the product therefore a root cause for the issue reported could not be confirmed.A dhr review was completed on the reported lot v6b078.The lot was found to have been manufactured and released to predetermined specifications.No anomalies were found during review of the records.A corrective action will not be initiated at this time, but the manufacturing site will continue monitoring incoming complaints.

Brand Name
COLD PACK, XSMALL, 5X5.5IN, BULK
Common Device Name
PACK, HOT OR COLD, DISPOSABLE
Manufacturer (Section D)
MO016 MO-MOBERLY
808 w highway 24
moberly MO 65270
MDR Report Key7671407
Report Number1423537-2018-00222
Device Sequence Number16355810
Product Code IMD
UDI-Device Identifier00888499007409
UDI-Public00888499007409
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number103B
Device Catalogue Number103B
Device Lot NumberV6B078
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer06/13/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight70